Skip to main content

Keen Day : Day for Families with special needs children

Publié le October 9, 2019
KEEN Day is a full day of activities for children with special needs and their families, featuring performances, movies, storytelling, and more! Countries represented include Slovakia, Ireland, Malta, Bulgaria...

spip_logo

All you need to know...

WHAT: Keen Day : Day for Families with special needs children

WHEN: Saturday, October 26, 2019 – 11am - 3:30pm

WHERE: La Maison Française – 4101 Reservoir Rd, NW - Washington, D.C. - 20007

PRICE: Free - This event is reserved for children with special needs, and their families.

RESERVATION: Online registration required on Eventbrite.

ADD. INFOS: Valid ID required, no parking inside the embassy. No large bags, helmets and suitcase.

Program

Popolvár: Puppet show from Slovakia

11:30AM to 12:25PM in the auditorium
And 1PM to 1:55PM in the auditorium

Popolvár is a famous traditional story about a lazy man with dirty face and his transformation into “the bravest knight”. How can the black sheep of the family possibly become a hero, saving a princess from the wizard’s infinite power? Popolvar is a mysterious character – or perhaps not at all. Maybe he just doesn’t believe in himself, and neither do others. This is an adventurous puppet production about the image you create about yourself and other people, reflecting the topics of self-esteem, pride and the warped mirrors through which we sometimes see ourselves.
60 minutes

Zumba Dance with KEEN

12:30PM to 1:30PM in the ballroom

Irish Dancing with Shannon Dunne Dance School

2:30PM to 3:15PM in the auditorium

Shannon Dunne Dance School will presents a fast-paced review highlighting several styles of Irish dancing, accompanied by traditional Irish music! As the dancers whirl to the lively sounds of Celtic jigs, you’ll have a hard time keeping your own feet still!

Storytelling with Sarah Webb from Ireland

Three 30 minutes sessions at 1PM, 2PM and 3PM in the workshop room

Bringing History Alive! Find out about some of Ireland’s most remarkable women in this short interactive workshop featuring storytelling, dressing up and drama.

In this event you will hear about some remarkable Irish-American women: from champion of workers’ rights, Mother Jones, to gold prospector, Nellie Cashman, meet the remarkable women who shaped the world we live in. Are you as brave and daring as the women from Ireland’s history? Come to this workshop and find out!

Sarah Webb is an award-winning children’s writer based in Dublin, Ireland. She has published over eighteen books for children, including: A Sailor Went to Sea, Sea, Sea and the Ask Amy Green. In 2015 she was awarded the Children’s Books Ireland Award for Outstanding Contribution to Children’s Literature.
Age 8+ 30 minutes
The workshop is limited to 10 children per session.

Carpathia Folk Dance Ensemble

1:30PM to 2:30PM in the ballroom

Carpathia Folk Dance Ensemble from Central and Eastern Europe. Launched in Spring 2011, this folk dance group is specialized in the dances from Romania, Ukraine, the Roma (Gypsies), Poland, Germany, Austria, Hungary, Russia, Bulgaria, and Macedonia. The dancers come from all backgrounds.

Come to see and learn how to dance Folk Dance!

Throughout the day there will also be crafts, a caricaturist, short films from Malta/Bulgaria/Portugal and Finland and face painting activities – and you’re invited to wear your Halloween costume!

KEEN Greater DC is a non-profit, volunteer-led organization providing one-to-one recreational opportunities for children and young adults with developmental and physical disabilities, thereby fostering the self-esteem, confidence, skills, and talents that allow young people facing even the most significant challenges to meet their individual goals.

This event is reserved for children with special needs, and their families.

Please be advised that for security reasons:

  • ID’s will be checked at the gate.
  • Embassy staff and security services cannot allow large bags or backpacks to be brought onto Embassy grounds. Any large bags will be confiscated at the entrance gate before the owner can be granted entry.
  • Street parking

      top of the page